Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 29, NWS Corpus Christi, TX

May 13, 2015Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 13, 2015, 6:34 PM CDT for Webb County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2015, 6:34 PM CDT (23:34 UTC)
Expired
May 13, 2015, 7:00 PM CDT
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Webb County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WFUS54 KCRP 132334
TORCRP
TXC479-140000-
/O.NEW.KCRP.TO.W.0029.150513T2334Z-150514T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
634 PM CDT WED MAY 13 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 700 PM CDT
    
* AT 634 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 15
  MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR 24 MILES WEST OF
  FREER...AND MOVING SOUTHEAST AT 10 MPH.

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL WEBB COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2773 9908 2784 9898 2779 9880 2766 9880
      2753 9888
TIME...MOT...LOC 2334Z 323DEG 10KT 2775 9899 

$$

CB
1 follow-up statement
445 
WWUS54 KCRP 132355
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
655 PM CDT WED MAY 13 2015

TXC479-140000-
/O.CON.KCRP.TO.W.0029.000000T0000Z-150514T0000Z/
WEBB TX-
655 PM CDT WED MAY 13 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL WEBB COUNTY...
    
AT 654 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 16 MILES
EAST OF RANCHITOS LAS LOMAS...OR 22 MILES SOUTHWEST OF FREER...MOVING
SOUTHEAST AT 10 MPH.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL WEBB COUNTY CROSSING HIGHWAY 59 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2771 9903 2778 9897 2775 9880 2766 9880
      2755 9887
TIME...MOT...LOC 2354Z 327DEG 8KT 2772 9894 

$$

CB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 5:13 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 13, 5:13 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT WED MAY 13 2015

.DISCUSSION...WATCHES HAVE EXPIRED FOR MOST OF THE AREA.
HOWEVER...DID EXTEND THE TOR WATCH FOR WESTERN FOUR COUNTIES UNTIL
6 PM BASED ON RADAR AND COORDINATION WITH SPC. CONCERNING
FLOODING...MOST OF THE HEAVIEST RAINFALL IS MOVING INTO AREAS
WHERE MOST OF THE HEAVIEST RAINFALL HAS NOT OCCURRED...AND WITH
STORMS EXPECTED TO WEAKEN (DAYTIME HEATING LOSS...WORKED OVER
ATMOSPHERE ETC.) WILL NOT EXTEND THE FFA FOR THE WESTERN FOUR
COUNTIES. WILL CONTINUE TO MONITOR. UPDATED PRODUCTS HAVE BEEN
ISSUED.

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT WED MAY 13 2015/

DISCUSSION...AFTER COORDINATING WITH SPC...HAVE EXTENDED THE
TORNADO WATCH 169 TO INCLUDE LA SALLE AND WEBB COUNTIES THROUGH 6
PM. OTHER REMAINDER OF WATCH REMAINS THE SAME AT THIS TIME.
PRODUCT UPDATE ISSUED SHORTLY.

PREV DISCUSSION... /ISSUED 317 PM CDT WED MAY 13 2015/

SHORT TERM (TONIGHT)...RADAR IS SHOWING RAIN IS TAPERING OFF SO
FFA WILL BE ALLOWED TO EXPIRE. MODEL GUIDANCE (4 KM AND SYNOPTIC)
SHOWING POTENTIAL FOR DEVELOPMENT MAINLY OVERNIGHT NEAR THE COAST
WITH COASTAL CONVERGENCE. IMPACTS OF UPPER LEVEL TROUGH ARE
PUSHING OUT OF THE AREA. WILL KEEP LOW END POPS FOR TONIGHT OUT
WEST...WITH TAPERING CHANCES FOR CONVECTION THIS EVENING FARTHER
EAST. HAVE CHANCE POPS NEAR THE COASTAL AREAS FOR OVERNIGHT WITH
GOOD CONVERGENCE AREA AND SOME MOISTURE ADVECTION. LOWS NEAR 70
NORTH AND LOWER 70S SOUTH AND EAST.

MARINE...EXCEPT FOR THE CONVECTION...NO ISSUES ARE EXPECTED
WITH THE WINDS THROUGH THE NEXT FIVE DAYS. WINDS COULD GET TO SCEC
TOWARD THE WEEKEND...WITH SEAS APPROACHING 6 FEET.

LONG TERM (THURSDAY THROUGH WEDNESDAY)...SLIGHTLY DRIER CONDITIONS
EXPECTED ON THU WITH S TX BETWEEN DISTURBANCES AND DRIER MID LEVELS
FILTERING ACROSS THE AREA. HOWEVER...INSTABILITY AND MOISTURE STILL
LOOK SUFFICIENT FOR ISOLD/SCT CONVECTION. MODELS CONTINUE TO SHOW A
SHORT WAVE ON FRIDAY BUT HAVE BEEN INCONSISTENT WITH TIMING AND
AVAILABLE MOISTURE. THE LATEST ECMWF HAS LESS QPF FOR FRIDAY THAN
PREVIOUS RUNS. FOR NOW KEPT WITH 30-50 POPS FOR FRIDAY. A BROAD LOW
ACROSS THE W CONUS WILL KEEP S TX UNDER A SW FLOW WITH EMBEDDED
SHORT WAVES THROUGH THE WEEKEND. THE LOW IS PROGD TO LIFT NE TOWARD
THE GREAT LAKES LATE SUNDAY INTO MON BUT IS FOLLOWED BY YET ANOTHER
LOW DIGGING ACROSS THE W COAST. THERE IS WEAK RIDGING ALONG THE
ROCKIES BY MON...HOWEVER MODELS CONTINUE TO SHOW A SHORT WAVE
ROUNDING ITS BASE ACROSS S TX...THUS KEEPING S TX IN A WET PATTERN
INTO NEXT WEEK. TEMPS THROUGH THE PERIOD ARE EXPECTED TO BE NEAR TO
SLIGHTLY ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  86  75  84  76  /  40  30  10  40  20
VICTORIA          72  86  72  83  74  /  40  40  10  50  20
LAREDO            72  91  73  90  74  /  20  20  30  40  20
ALICE             73  88  73  86  74  /  20  30  20  50  20
ROCKPORT          75  85  76  82  77  /  40  20  10  40  10
COTULLA           70  89  71  87  72  /  40  20  40  40  20
KINGSVILLE        74  88  75  86  75  /  30  30  10  40  20
NAVY CORPUS       73  83  76  82  77  /  40  20  10  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
Hazardous weather outlook, May 13, 6:29 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 PM CDT WED MAY 13 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
629 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO END THIS EVENING OVER THE BRUSH
COUNTRY...BUT COULD PRODUCE STRONG GUSTY WINDS AND HAIL THROUGH
THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN OVERNIGHT
MAINLY OVER THE EASTERN 2/3 OF SOUTH TEXAS. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME...HOWEVER ANY PERSISTENT HEAVY RAINFALL
COULD PRODUCE FLOODING OVER MOST LOCATIONS.

A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
TEXAS THROUGH THE EARLY PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE
NOT EXPECTED AT THIS TIME.

A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF FACING
BEACHES.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY WITH MODERATE TO STRONG SOUTHEAST FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.
HOWEVER...PLEASE ALERT THE CORPUS CHRISTI NATIONAL WEATHER
SERVICE ON ANY ADDITIONAL FLOODING OR SEVERE WEATHER WHICH MAY
HAVE OCCURRED DURING THE DAY WEDNESDAY.

GW/RH/TB

In the hours before

Local storm report, May 13, 1:11 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      2 NE ORANGE GROVE       27.98N 97.92W
05/13/2015                   JIM WELLS          TX   BROADCAST MEDIA

            FACEBOOK VIDEO ON MEDIA SITE SHOWS FLASH FLOODING OF
            CREEK NEAR INTERSECTION OF CR 355 AND CR 357.

0915 AM     FLASH FLOOD      ORANGE GROVE            27.96N 97.94W
05/13/2015                   JIM WELLS          TX   EMERGENCY MNGR

            ORANGE GROVE VOLUNTEER FIRE DEPT REPORTED WATER IN A
            COUPLE OF HOMES IN TOWN.

1000 AM     FLASH FLOOD      4 SE ORANGE GROVE       27.91N 97.89W
05/13/2015                   NUECES             TX   EMERGENCY MNGR

            ORANGE GROVE VOLUNTEER FIRE DEPT HELPED A GENTLEMAN FROM
            HIS TRAILER DUE TO HIGH WATER ON FM1833.

&&

JMETZ
Local storm report, May 13, 1:28 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
128 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      1 S SANDIA              28.00N 97.88W
05/13/2015                   JIM WELLS          TX   EMERGENCY MNGR

            FLOWING WATER ACROSS ROADWAY ON STATE HWY 359. NUMEROUS
            OTHER COUNTY ROADS FLOODED IN ORANGE GROVE AREA.

&&

JMETZ
Special weather statement, May 13, 3:49 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT WED MAY 13 2015

TXZ229-239-132130-
WEBB-LA SALLE-
349 PM CDT WED MAY 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

AT 347 PM CDT...A STRONG THUNDERSTORM WAS OVER ENCINAL...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ENCINAL.

LAT...LON 2790 9935 2798 9943 2817 9929 2802 9911
TIME...MOT...LOC 2047Z 227DEG 8KT 2800 9934

CB
Local storm report, May 13, 4:10 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     5 SE VICTORIA           28.77N 96.92W
05/13/2015                   VICTORIA           TX   FIRE DEPT/RESCUE

            FIRE MARSHALL IN VICTORIA REPORTED BRIEF FUNNEL CLOUD
            NEAR VICTORIA AIRPORT FM 1686 AND GIN ROAD. BRIEFLY
            TOUCHED DOWN FOR ABOUT 30 SECONDS THEN WENT BACK UP.

&&

GWILK
Special weather statement, May 13, 4:43 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 PM CDT WED MAY 13 2015

TXZ239-132215-
WEBB-
443 PM CDT WED MAY 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEBB COUNTY...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES EAST OF
CALLAGHAN...OR 15 MILES SOUTHEAST OF ENCINAL...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WEBB
COUNTY.

LAT...LON 2778 9933 2789 9935 2795 9916 2794 9905
      2780 9900
TIME...MOT...LOC 2142Z 247DEG 32KT 2787 9919

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:43 AM CDTSpecial Marine WarningCRP47 min
May 13, 4:16 AM CDTAreal Flood AdvisoryCRPNueces59 min
May 13, 5:15 AM CDTSpecial Marine WarningCRP90 min
May 13, 5:19 AM CDTFlash Flood WarningCRPKleberg, Nueces116 min
May 13, 5:35 AM CDTSpecial Weather StatementCRPNueces40 min
May 13, 6:09 AM CDTFlash Flood WarningCRPAransas, Nueces, San Patricio2 hr
May 13, 6:25 AM CDTSpecial Weather StatementCRPNueces35 min
May 13, 6:29 AM CDTTornado WarningCRPNueces16 min
May 13, 6:43 AM CDTSpecial Marine WarningCRP62 min
May 13, 7:11 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
May 13, 7:42 AM CDTFlash Flood WarningCRPBee3 hr
May 13, 8:03 AM CDTFlash Flood WarningCRPJim Wells3 hr
May 13, 8:34 AM CDTSpecial Weather StatementCRPLa Salle56 min
May 13, 9:26 AM CDTTornado WarningCRPJim Wells, Nueces34 min
May 13, 9:56 AM CDTTornado WarningCRPJim Wells, Live Oak, San Patricio21 min
May 13, 10:04 AM CDTFlash Flood WarningCRPDuval, McMullen116 min
May 13, 10:22 AM CDTAreal Flood AdvisoryCRPLive Oak53 min
May 13, 10:40 AM CDTAreal Flood AdvisoryCRPLa Salle65 min
May 13, 10:46 AM CDTSpecial Weather StatementCRPDuval59 min
May 13, 11:03 AM CDTAreal Flood AdvisoryCRPMcMullen57 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningCRPDuval, McMullen37 min
May 13, 11:10 AM CDTAreal Flood AdvisoryCRPLive Oak3 hr
May 13, 11:13 AM CDTTornado WarningCRPDuval32 min
May 13, 11:43 AM CDTTornado WarningCRPDuval32 min
May 13, 12:02 PM CDTFlash Flood WarningCRPDuval, Live Oak, McMullen118 min
May 13, 12:04 PM CDTAreal Flood AdvisoryCRPMcMullen116 min
May 13, 1:08 PM CDTFlash Flood WarningCRPMcMullen82 min
May 13, 1:51 PM CDTFlash Flood WarningCRPLive Oak114 min
May 13, 1:54 PM CDTTornado WarningCRPDuval36 min
May 13, 2:00 PM CDTFlash Flood WarningCRPDuval, McMullen90 min
May 13, 2:23 PM CDTTornado WarningCRPMcMullen22 min
May 13, 2:30 PM CDTFlash Flood WarningCRPMcMullen60 min
May 13, 3:19 PM CDTTornado WarningCRPGoliad26 min
May 13, 3:25 PM CDTFlash Flood WarningCRPGoliad95 min
May 13, 3:49 PM CDTSpecial Weather StatementCRPWebb41 min
May 13, 3:56 PM CDTTornado WarningCRPLa Salle, Webb34 min
May 13, 4:10 PM CDTTornado WarningCRPVictoria35 min
May 13, 4:30 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb45 min
May 13, 4:40 PM CDTRiver Flood WarningCRPBee43 hr
May 13, 4:43 PM CDTSpecial Weather StatementCRPWebb32 min
May 13, 5:11 PM CDTSevere Thunderstorm WarningCRPWebb49 min
May 13, 5:50 PM CDTSevere Thunderstorm WarningCRPWebb40 min
May 13, 6:15 PM CDTAreal Flood WarningCRPJim Wells, Nueces24 hr
May 13, 6:28 PM CDTSevere Thunderstorm WarningCRPDuval, Webb47 min
May 13, 6:59 PM CDTTornado WarningCRPWebb16 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.